Vassiliev invariants as polynomials

Simon Willerton

Banach Center Publications (1998)

  • Volume: 42, Issue: 1, page 457-463
  • ISSN: 0137-6934


Three results are shown which demonstrate how Vassiliev invariants behave like polynomials.

How to cite


Willerton, Simon. "Vassiliev invariants as polynomials." Banach Center Publications 42.1 (1998): 457-463. <>.

abstract = {Three results are shown which demonstrate how Vassiliev invariants behave like polynomials.},
author = {Willerton, Simon},
journal = {Banach Center Publications},
keywords = {twist sequence; integration of weight systems; Leibniz rule; Vassiliev invariant},
language = {eng},
number = {1},
pages = {457-463},
title = {Vassiliev invariants as polynomials},
url = {},
volume = {42},
year = {1998},

AU - Willerton, Simon
TI - Vassiliev invariants as polynomials
JO - Banach Center Publications
PY - 1998
VL - 42
IS - 1
SP - 457
EP - 463
AB - Three results are shown which demonstrate how Vassiliev invariants behave like polynomials.
LA - eng
KW - twist sequence; integration of weight systems; Leibniz rule; Vassiliev invariant
UR -
ER -


  1. [1] D. Bar-Natan, On the Vassiliev knot invariants, Topology 34 (1995) no. 2, 423-472. Zbl0898.57001
  2. [2] D. Bar-Natan, Polynomial invariants are polynomial, Mathematical Research Letters, 2 (1995) 239-246. Zbl0851.57001
  3. [3] J. Birman and X. S. Lin, Knot polynomials and Vassiliev's invariants, Invent. Math. 111 (1993), 225-270. Zbl0812.57011
  4. [4] U. Burri, For a fixed Turaev shadow all 'Jones-Vassiliev' invariants depend polynomially on the gleams, University of Basel preprint, March 1995. 
  5. [5] J. Dean, Many classical knot invariants are not Vassiliev invariants, J. Knot Theory Ramifications, 3 (1994) 7-9. Zbl0816.57009
  6. [6] M. Domergue and P. Donato, Integrating a weight system of order n to an invariant of (n-1)-singular knots, J. Knot Theory Ramifications, 5 (1996) 23-35. Zbl0868.57010
  7. [7] M. Gussarov, On n-equivalence of knots and invariants of finite degree, in Topology of manifolds and varieties (O. Viro, editor), Amer. Math. Soc., Providence 1994, 173-192. Zbl0865.57007
  8. [8] J. H. Przytycki, Vassiliev-Gusarov skein modules of 3-manifolds and criteria for periodicity of knots, Proceedings of low-dimensional topology, May 18-23 1992, International Press, Cambridge MA, 1994. 
  9. [9] T. Stanford, Finite-type invariants of knots, links, and graphs, Topology 35 (1996) 1027-1050. Zbl0863.57005
  10. [10] T. Stanford, The functoriality of Vassiliev-type invariants of links, braids, and knotted graphs, J. Knot Theory Ramifications, 3 (1994) 247-262. Zbl0841.57018
  11. [11] T. Stanford, Computing Vassiliev's invariants, University of California at Berkeley preprint, December 1995. 
  12. [12] R. Trapp, Twist sequences and Vassiliev invariants, J. Knot Theory Ramifications., 3 (1994) 391-405. Zbl0841.57019
  13. [13] V. A. Vassiliev, Complements of discriminants of smooth maps: topology and applications, Trans. of Math. Mono. 98, Amer. Math. Soc., Providence, 1992. 
  14. [14] S. Willerton, Vassiliev knot invariants and the Hopf algebra of chord diagrams, Math. Proc. Camb. Phil. Soc., 119 (1996) 55-65. Zbl0878.57013
  15. [15] S. Willerton, A combinatorial half-integration from weight system to Vassiliev knot invariant, J. Knot Theory Ramifications, to appear. Zbl0905.57005

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.